Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat & muscle loss please help
Jul 9, 2008

hiya i am a 27 year old positive female who has known of being positive for 5 yrs. i was on sustiva & truvada for nearly 3 years & changed to kaletra & truvada about 4 months ago due to me & partner wanting to try for a baby. had my first results on new tabs a month ago & cd4 is 500 & vl is undetectable which is great its what they were before changing meds so happy with that. my question is for a few months now i have noticed that my arms specifically & my legs little on bum have been losing fat & maybe a bit of muscle, do you think this is due to my meds or just hiv itself & if so is there treatment or diet that may help as i am really anxious about this as i suffer from anxiety & this makes it so much worse for me. maybe i could exercise somehow to gain muscle on my arms but im scared as i dont want to lose any more fat, i feel so well at the mo that this is such a shame as before i went on meds 3 years ago i lost a lot of weight & wasnt looking so good & now it feels like im going there again. any help would be so much appreciated thanks.

Response from Dr. Pierone

Hello and thanks for posting.

The first thing that comes to mine is whether you need the Truvada at all. There are quite a few studies that have shown Kaletra monotherapy (and probably any ritonavir boosted protease inhibitor) is almost as effective in controlling HIV replication as traditional triple therapy.

Kaletra and protease inhibitors are mainly linked to fat accumulation while the nucleosides are linked to fat loss. Although Truvada is least likely of the nucleosides to produce lipoatrophy, it may still occur.

You can discuss Kaletra monotherapy with your clinician and see if she is open to this option.

I hope this information helps and best of luck!



Previous
Possible Bioalcamid infection
Next
Facial Wasting & Aging

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement